Sorry you're having so much pain. I hope it stops quickly. But, you may want to check out this information on Avascular Necrosis to see if it fits your symptoms.
This is from the John Hopkins Vasculitis Center information on side effects of prednisone.
Avascular Necrosis of BoneFor reasons that are not known, high dose prednisone (for example, greater than 20 milligrams a day) predisposes some patients to joint damage, most often of the hips. In avascular necrosis (or osteonecrosis, meaning “bone death”) of the hip, the part of the leg bone that inserts into the pelvis dies, resulting in pain with weight–bearing and some loss of joint function. Many patients with avascular necrosis require joint replacements.
And from the Penn State Medical Center Health Library there's a lengthy description of the causes, symptoms and treatment at this website
Studies now show that there is an increased incidence of AVN seen in people who chronically use steroids (such as prednisone) which are commonly used to treat diseases in which there is inflammation, such as systemic lupus erythematosus, rheumatoid arthritis, and vasculitis. Long-term, systemic (oral or intravenous) steroid use is associated with 35% of all cases of non-traumatic avascular necrosis. However, there is no known risk of AVN associated with the limited use of steroids. Doctors are not exactly sure why the use of steroids sometimes leads to AVN; they may interfere with the body’s ability to break down fatty substances which in turn build up and clog the blood vessels, causing them to narrow, which reduces the amount of blood that gets to the bone.
Post Edited (CrohnieToo) : 12/21/2007 4:14:49 AM (GMT-7)
Haven't talked to you in so long I hate I cought you poorly.
Can't stay long or I'll be doing the old whoe is me tune. Not
justafiably (I wish I could spell that word) Maybe you can
I believe pred can and will do most anything to you. It has
always been good to me out side of gaining a ton on it but
so many have suffered on it, Best I remember gaining wont
hurt you at all. Hope you get to feeling better.
Post Edited (CrohnieToo) : 12/21/2007 9:26:07 PM (GMT-7)